Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

July 8, 2016Washington County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jul 8, 2016, 10:41 PM CDT for Washington County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 10:41 PM CDT (03:41 UTC)
Expired
Jul 8, 2016, 11:15 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 67 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2237 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

403 
WWUS84 KTSA 090341
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT FRI JUL 8 2016
 
ARZ010-090415-
WASHINGTON AR-
1041 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON COUNTY
UNTIL 1115 PM CDT...

AT 1041 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLACKBURN TO 5 MILES SOUTHEAST OF WINSLOW.
MOVEMENT WAS NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
WEST FORK...                      WINSLOW...
BRENTWOOD...                      DEVILS DEN STATE PARK...
BLACKBURN...                      WOOLSEY...
WYOLA...                          HICKS...
ARNETT...                         HOGEYE...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 42 AND 54.
 
LAT...LON 3583 9396 3577 9396 3576 9401 3577 9429
      3597 9427 3593 9395 3583 9395
TIME...MOT...LOC 0341Z 209DEG 14KT 3583 9425 3575 9405 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 9:50 PM CDT, 51 minutes earlier.

Area forecast discussion, Jul 8, 9:50 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
950 PM CDT FRI JUL 8 2016

.DISCUSSION...
The earlier convection across eastern OK has weakened, while area
of stratiform rain with isolated thunder continues to expand
toward northeast. Subtle boundaries will remain in place overnight
with continued chance of thunderstorm re-development. Model
guidance continues to struggle with placement of additional storms
overnight, though current trends point to area along and just
south of i44 in the very near term. Only adjustments to POP
forecast will be to incorporate latest short term trends. Updated
products out shortly.

&&

.PREV DISCUSSION... /Issued 628 PM CDT FRI JUL 8 2016/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Convection ongoing across Central OK and gradually spreading
eastward will initially avoid terminal sites. Additional storms
are likely later tonight and primarily impact NE OK into far NW AR
through mid morning. Thereafter storm chances continue through the
remainder of the day with any residual boundaries serving as a
focus. Outside of convection VFR conditions are expected.

PREV DISCUSSION... /Issued 220 PM CDT FRI JUL 8 2016/

DISCUSSION...

The morning complex of storms has lifted into the MO Ozarks as of
early afternoon. Remnant cloud cover and mid level
clouds/showers/storms remain across NE OK and NW AR. Afternoon
storms would be most likely along any residual boundaries to the
south of the cloud shield. Looking toward the forecast for
tonight, the hard to find synoptic front lies roughly from the MO
Ozarks back along the KS border to NW OK. Redevelopment of storms
is most likely near this boundary, with the latest operational
HRRR and larger scale ECMWF suggesting another tstorm cluster will
evolve across N OK tonight and will eventually shift into NW AR
Saturday morning. Will keep the highest pops across NE OK/NW AR on
Saturday and Saturday night near the residual synoptic front.
Storm chances decrease Sunday as the boundary washes out and plan
to go dry by Sunday night.

Will plan to go dry for early to middle part of next week with
some gradually rising mid level heights, aside from some small
pops tuesday night near a stalling boundary to our NW. Another
boundary will bring tstorm potential again for the latter part of
the week as mid level ridging intensifies over the Desert
Southwest.

I made very little adjustment to the going temps. Relatively
cooler temps this weekend, followed by a warm up early to mid
part of next week. A cooling trend is possible toward the end of
next week with the next front.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  91  73  93 /  60  50  40  20
FSM   76  92  74  93 /  40  50  50  30
MLC   75  93  74  94 /  60  30  20  30
BVO   72  89  70  92 /  60  50  50  20
FYV   71  87  69  88 /  50  60  50  30
BYV   71  85  69  86 /  50  60  50  30
MKO   74  91  73  93 /  60  50  50  30
MIO   71  88  70  90 /  60  60  50  20
F10   72  92  74  94 /  70  50  30  30
HHW   76  95  76  95 /  20  20  10  30

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....99
Hazardous weather outlook, Jul 8, 5:02 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT FRI JUL 8 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 PM CDT FRI JUL 8 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS EVENING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
UNSTABLE AIR REMAINS IN PLACE LATE THIS AFTERNOON ACROSS PARTS OF
EASTERN OKLAHOMA...ESPECIALLY THE INTERSTATE 40 CORRIDOR.
THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE NEXT COUPLE OF HOURS
WITHIN THIS AXIS OF INSTABILITY...WITH A THREAT FOR LARGE HAIL AND
DAMAGING WINDS THROUGH THE EVENING.

ADDITIONAL THUNDERSTORM CHANCES WILL CONTINUE OVERNIGHT TONIGHT
IN RESPONSE TO A NEARLY STATIONARY FRONTAL BOUNDARY ALONG AND NEAR
THE OKLAHOMA KANSAS BORDER. GREATER CHANCES ARE FORECAST TO BE
OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT.
LOCALLY DAMAGING WINDS WILL AGAIN BE POSSIBLE WITHIN ANY
THUNDERSTORM DEVELOPMENT OVERNIGHT.

HEAT INDEX VALUES FROM 100 TO 105 DEGREES WILL CONTINUE SOUTH OF
INTERSTATE 40 INTO THE EARLY EVENING HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE OVER THE WEEKEND BEFORE THE FRONTAL
BOUNDARY OVER THE REGION EXITS TO THE NORTHEAST. IN THE WAKE OF
THE DEPARTING BOUNDARY...A RIDGE OF HIGH PRESSURE IS FORECAST TO
SET UP OVER THE SOUTHERN PLAINS. THIS WILL ALLOW FOR DANGEROUS
HEAT CONDITIONS TO RETURN TO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS...WITH TRIPLE DIGIT HEAT INDEX VALUES POSSIBLE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 8, 6:03 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT FRI JUL 8 2016

OKZ064-065-082345-
OKFUSKEE OK-CREEK OK-
603 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKFUSKEE AND
SOUTHWESTERN CREEK COUNTIES UNTIL 645 PM CDT...

AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF WELTY...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKFUSKEE...                       SLICK...
WELTY...                          MASON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3574 9654 3581 9620 3553 9619 3556 9657
TIME...MOT...LOC 2303Z 265DEG 21KT 3566 9644
Special weather statement, Jul 8, 9:24 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
924 PM CDT FRI JUL 8 2016

ARZ019-029-OKZ072-090300-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
924 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
SOUTHWESTERN CRAWFORD AND EAST CENTRAL SEQUOYAH COUNTIES UNTIL 1000
PM CDT...

AT 924 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MOFFETT...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH...                     VAN BUREN...
CEDARVILLE...                     ALMA...
ROLAND...                         MOFFETT...
RUDY...                           FIGURE FIVE...
KIBLER...                         CONCORD...
DORA...                           MILL CREEK...
FURRY...                          SHIBLEY...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 13.
 INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 323 AND 328.
 INTERSTATE 540 BETWEEN MILE MARKERS 1 AND 8.
 INTERSTATE 49 NEAR MILE MARKER 22.

LAT...LON 3546 9416 3533 9443 3538 9443 3537 9445
      3538 9447 3537 9448 3543 9456 3563 9438
TIME...MOT...LOC 0224Z 227DEG 16KT 3543 9445
Special weather statement, Jul 8, 10:10 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CDT FRI JUL 8 2016

ARZ019-020-090345-
CRAWFORD AR-FRANKLIN AR-
1010 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN AND CENTRAL
CRAWFORD COUNTIES UNTIL 1045 PM CDT...

AT 1010 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CEDARVILLE TO NEAR DYER. MOVEMENT WAS NORTHEAST
AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CEDARVILLE...                     MOUNTAINBURG...
ALMA...                           MULBERRY...
DYER...                           CHESTER...
RUDY...                           LAKE FORT SMITH...
FIGURE FIVE...                    FERN...
CONCORD...                        PINEY...
LOCKE...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 10 AND 22.
 INTERSTATE 49 BETWEEN MILE MARKERS 22 AND 38.

LAT...LON 3545 9414 3545 9415 3544 9416 3543 9416
      3552 9438 3576 9430 3576 9429 3562 9394
TIME...MOT...LOC 0310Z 211DEG 16KT 3556 9434 3549 9417
Special weather statement, Jul 8, 10:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT FRI JUL 8 2016

ARZ010-090415-
WASHINGTON AR-
1041 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON COUNTY
UNTIL 1115 PM CDT...

AT 1041 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLACKBURN TO 5 MILES SOUTHEAST OF WINSLOW.
MOVEMENT WAS NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
WEST FORK...                      WINSLOW...
BRENTWOOD...                      DEVILS DEN STATE PARK...
BLACKBURN...                      WOOLSEY...
WYOLA...                          HICKS...
ARNETT...                         HOGEYE...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 42 AND 54.

LAT...LON 3583 9396 3577 9396 3576 9401 3577 9429
      3597 9427 3593 9395 3583 9395
TIME...MOT...LOC 0341Z 209DEG 14KT 3583 9425 3575 9405

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:53 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jul 9, 7:08 AM CDTRiver Flood AdvisoryTSACherokee, Delaware10 hr
Jul 9, 8:48 AM CDTAreal Flood AdvisoryTSAHaskell, LeFlore, Muskogee3 hr
Jul 9, 1:48 PM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee, Pittsburg3 hr
Jul 9, 4:10 PM CDTSpecial Weather StatementTSATulsa35 min
Jul 8, 9:24 PM CDTSpecial Weather StatementTSACrawford36 min
Jul 8, 10:10 PM CDTSpecial Weather StatementTSACrawford35 min
Jul 8, 10:21 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin39 min
Jul 8, 10:49 PM CDTSpecial Weather StatementTSAFranklin41 min
Jul 8, 11:20 PM CDTSpecial Weather StatementTSAMadison40 min
Jul 8, 11:38 PM CDTSpecial Weather StatementTSAMadison52 min
Jul 8, 11:55 PM CDTAreal Flood AdvisoryTSABenton, Madison, Washington3 hr
Jul 9, 2:06 AM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington4 hr

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.